Hail, Wake
- When
- August 5, 9:15 PM EST
- Where
- Wake County, Fuquay Spgs
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.583, -78.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 5, 8:30 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 930 PM EDT THU AUG 5 2004 .UPDATED... LAST ROUND OF SHRA/TS ACTIVITY WITH ACTUAL COLD FRONTAL PASSAGE CURRENTLY PUSHING THROUGH THE AREA. THERE HAS BEEN A PERSISTENT GUST BOUNDARY 35KTS ALONG LEADING EDGE OF STORMS...OTHERWISE BRIEF HEAVY RAIN WITH IMPRESSIVE LIGHTNING DISPLAY. WILL INCREASE POPS TO CHANCE OVER CENTRAL NC EAST. OTHERWISE WILL MAKE MINOR TIMING MODIFICATIONS TO THE ENDING OF PRECIP ACROSS CWA. .PREVIOUS DISCUSSION (TONIGHT THROUGH SATURDAY NIGHT)... SEVERE POTENTIAL DECREASING TO THE WEST ACROSS THE TRIAD AND WILL DROP WATCH OVER RALEIGH AND THE TRIAD AND FORECAST ISSUANCE. WILL KEEP WATCH IN EFFECT ACROSS THE SANDHILLS AND COASTAL PLAIN FOR NOW. STRONG COLD FRONT PUSHING ACROSS THE REGION THIS EVENING WILL REACH THE COAST AFTER DARK. BEST CHC FOR TSTMS WILL BE DURING THE AFTERNOON INTO EARLY EVENING. TSTM ACTIVITY WILL TAPER OFF FROM WEST TO EAST LATE THIS AFTN ENDING IN THE COASTAL PLAIN AROUND 8PM. MODELS CONTINUE TO HOLD ONTO SOME POST FRONTAL MOISTURE AND LIFT. WILL KEEP SOME LOW POPS FOR SHRA IN JUST BEHIND THE FRONT INTO THE EARLY MORNING HOURS. STRONG HIGH PRESSURE BUILDS IN FROM THE NW ON FRIDAY. BREEZY NORTH WINDS WILL USHER IN SOME MUCH DRIER AIR WITH TEMPS FALLING SLIGHTLY BELOW NORMAL IN THE UPPER 70S TO LOWER 80S. DRY NORTHERLY FLOW WILL CONTINUE WELL INTO THE WEEKEND WITH A CONTINUES DRY TREND AND RELATIVELY MILD TEMPERATURES. && .LONG TERM (SUNDAY THROUGH THURSDAY)... COOL AIR MASS UNDERGOES SOME MODIFICATION SUNDAY AND MONDAY BUT THE PW REMAINS BELOW NORMAL & MID LEVEL FLOW LIGHT NORTHWESTERLY. WILL CONTINUE DRY. THICKNESSES REMAIN BELOW NORMAL SUN AND THIS WILL BE REFLECTED WITH TEMPS A FEW BELOW NORMAL... THEN READINGS SHOULD BE UP NEAR NORMAL FOR MON. AIR MASS DESTABILIZES A BIT WITH INCREASED MOISTURE TUE BUT BRIEF MID LEVEL SHORTWAVE RIDGING SHOULD INHIBIT DEEP CONVECTION & WILL KEEP IT DRY... ALTHOUGH THE REMAINS OF LTD OFFSHORE COULD HAVE SOME EFFECT ON CENTRAL NC & WILL HAVE TO BE WATCHED. UPPER TROUGH DIGS BACK IN TO OUR WEST WITH A SURFACE FRONT APPROACHING WED. WILL HAVE CHANCE POPS & NEAR NORMAL TEMPS WITH WARMER THICKNESSES COUNTERING INCREASED CLOUD COVER. DRY AND BELOW NORMAL TEMPS THU BEHIND THE FRONT. && .AVIATION... MVFR TO IFR CIGS/VSBYS THROUGH THIS EVENING... THEN CLEARING OUT OVERNIGHT. JUST PATCHY DIURNAL CU AT WORST ON FRI. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...SEVERE THUNDERSTORM WATCH 711 UNTIL 8 PM FOR CENTRAL NC. && UPDATED: LOCKLEAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 457 AM EDT THU AUG 5 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060856- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 457 AM EDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT.. A COLD FRONT IS EXPECTED TO MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER THE CENTRAL AND EASTERN SECTIONS PRODUCING STRONG DAMAGING WINDS. HAIL IS POSSIBLE. THE THREAT OF SEVERE STORMS WILL MAINLY BE SOUTH AND EAST OF INTERSTATE .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD MONITOR LATEST STATEMENTS AND REPORT SEVERE WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 621 PM EDT THU AUG 5 2004 FOR CENTRAL PIEDMONT AND COASTAL PLAIN...SEVERE THUNDERSTORM WATCH NUMBER 711 HAS BEEN DISCONTINUED. NCZ011-027-028-042-043-073>078-083>086-088-089-052320- ANSON NC-CUMBERLAND NC-EDGECOMBE NC-HALIFAX NC-HARNETT NC-HOKE NC- JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-NASH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-WAYNE NC-WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...CLINTON...FAYETTEVILLE... GOLDSBORO...LAURINBURG...LILLINGTON...MOUNT OLIVE...NASHVILLE... RAEFORD...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...SANFORD... SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO AND WILSON 621 PM EDT THU AUG 5 2004 SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF THE AREA. THERE IS NO LONGER A RISK OF SEVERE WEATHER... THUS SEVERE THUNDERSTORM WATCH NUMBER 711 HAS BEEN DISCONTINUED. A SCATTERED SHOWER AND EVEN AN ISOLATED THUNDERSTORM ARE POSSIBLE THROUGH MIDNIGHT AS THE COLD FRONT MOVES ACROSS THE AREA . HOWEVER ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. BL
The Raleigh/Durham radar (KRAX), 29 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419507.